Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 206, NWS Lubbock, TX

August 30, 2004Cottle County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Aug 30, 2004, 2:05 PM CDT for Cottle County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2004, 2:05 PM CDT (19:05 UTC)
Expired
Aug 30, 2004, 2:45 PM CDT
In force
40 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Cottle County, TX

The radar

The Altus AFB radar (KFDR), 124 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 7.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2004-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2004-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 6:51 AM CDT, 7 hours 14 minutes earlier.

Area forecast discussion, Aug 30, 6:51 AM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
651 AM CDT MON AUG 30 2004

.UPDATE...
THUNDERSTORMS HAVE REDEVELOPED THIS MORNING ACROSS THE NORTH-CENTRAL
CWA. OVER AN INCH OF RAIN HAS BEEN REPORTED AT THE WEST TEXAS
MESONET SITE AT SILVERTON. NOT CERTAIN HOW LONG THE STORMS WILL LAST
BUT WITH WEAK SHORT-WAVE ENERGY MOVING THROUGH THE AREA PROVIDING
SYNOPTIC SCALE LIFT AND O6Z MODELS CONTINUING TO SHOW QPF ACROSS
THE CWA HAVE DECIDED TO INCREASE POPS THIS MORNING...TAPERING FROM NE
TO SW AND HAVE CONTINUED LOW POPS THROUGH THE EVENING. UPDATED
PRODUCTS OUT SHORTLY.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

33/14
Hazardous weather outlook, Aug 30, 6:00 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT MON AUG 30 2004

TXZ021>044-301800-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
600 AM CDT MON AUG 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

CONVECTIVE

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE EXTREME
SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND
TONIGHT. WHILE THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE
LIMITS...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL AND GUSTY WINDS. BRIEF PERIODS OF LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH SOME OF THE THUNDERSTORMS AS WELL.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 1:00 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle60 min
Aug 30, 2:05 PM CDTSevere Thunderstorm WarningLUBBriscoe55 min
Aug 30, 2:17 PM CDTSevere Thunderstorm WarningLUBMotley58 min
Aug 30, 2:22 PM CDTSevere Thunderstorm WarningLUBFloyd, Garza53 min
Aug 30, 3:02 PM CDTSevere Thunderstorm WarningLUBHale58 min
Aug 30, 3:40 PM CDTSevere Thunderstorm WarningLUBGarza50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.